Patient: Hi,Im 22 years old. I was having palpitations, high blood pressure(140-150/90-100) and high pulse rate sometimes reaching up to 140. I had chest pain and pain in arms and shortness of breath. So I went for a blood test and EKGEKG showed that I had mild mitral valve prolapse aml. Tsh was below normal. Tsh was 0.39. Normal range was 0.5 to 5. So I went for a blood test again and this time tsh was just on the borderlinem tsh was 0.4. Normal was 0.4 to 4. Doctor put me on metoprolol but he didn’t prescribe any medications for thyroid. Are all the symptoms I’m experiencing due to hyperthyroidism or something else? Should I take medications for thyroid or should I ignore it?
Doctor: Welcome to Ask The Doctor.We are here to help you.What you are feeling is called as Palpitations.They can be bec ause of anxiety.Since you are a hypertensive, so medicines are required for the same.Many a times, people on any medications can also feel the palpitations like people taking Salbutamol for Asthma.I would advise you to get following investigations done:1. ECHO2. ECG3. Holter monitoring.If they are normal, you should start practicing yoga and meditation.Avoid smoking, alcohol consumption, excess of caffeine.Your thyroid profile is within normal limits and is not the reason for your symptoms.I hope this helps.Stay Healthy.